MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is currently under investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.
 
Event or Problem Description
An (b)(6) male patient underwent aaa repair.The patient's anatomical form was suitable for endovascular repair.The ima was coil embolized prior to placing the stent grafts.After placing body and two iliac leg grafts, the user did ballooning with coda-2-10.0-35-120-32 as labeled.Final angiogram was performed and the physician confirmed jet-like contrast from around the fourth strat of the main body (ref #: 1820334-2017-00366).He then performed angiogram inside the main body and confirmed the same contrast and suspected it was type iii endoleak from suture hole.To avoid enlarging the suture hole, he decided not to perform additional ballooning at the leak site and to take wait-and-see approach and completed the procedure.Additional information provided on (b)(6) 2017 stated the physician commented that a slight amount of 'leak-like' thing was confirmed at a follow-up exam.However, no health hazard has been occurred.Additional information provided by the imaging review conducted on (b)(6) 2017 for the related medwatch 1820334-2017-00366 indicated that there are also type 3b endoleaks on the right leg (zsle-13-56-zt reference # 1820334-2017-00632) and on the left leg (zsle-11-107-zt reference # 1820334-2017-00366).
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use (ifu), quality control, and inspection of imaging was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The report from the imaging review stated the endoleak to be multiple type iiib endoleaks through suture holes likely due to aggressive anticoagulation and limited outflow of blood.The image review indicated that the external iliac arteries (eia¿s) were small and limited the outflow which necessitated aggressive anticoagulation in order to prevent peri-sheath thrombus formation.Due to this, anatomy coil embolization of the right internal iliac artery was performed and covered by the iliac leg, which further limited the outflow and it was likely that the right sheath was not aspirated during angiography.Therefore, the limited outflow of blood was likely due to small external iliac arteries, a coiled right internal iliac artery, and the presence of a sheath in the arterial vasculature.This outflow limitation would have increased the likelihood of provoking the suture holes due to increasing graft pressure.Multiple endoleaks are also associated with aggressive anticoagulant use, which often occurs during endovascular aneurysm repair (evar) procedures.Due to the information in the complaint report and the image review, the root cause of the type iiib / suture hole endoleaks is procedure-related / patient condition-related.Per the quality engineering risk assessment no further action is required.Monitoring for similar complaints will continue.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6431980
Report Number1820334-2017-00633
Device Sequence Number18911524
Product Code MIH
UDI-Device Identifier10827002552286
UDI-Public(01)10827002552286(17)190825(10)7202577
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-11-107-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR